Alert archive / Massachusetts / Special Weather Statements in 2011
Special Weather Statement, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this special weather statement at Aug 2, 2011, 7:17 PM EDT for Bristol County, Massachusetts. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2011, 7:17 PM EDT (23:17 UTC)
- Expired
- Aug 2, 2011, 8:00 PM EDT
- In force
- 43 min
- Issued by
- NWS Boston/Norton, MA
County Bristol County, MA
The radar
The Boston radar (KBOX), 27 km from the middle of the area, began a volume at 23:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Chatham, MA (KCHH), launched 12:00Z, 11.3 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 252 J/kg
- Mixed-layer CIN
- -188 J/kg
- Mixed-layer LCL
- 1579 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
028
WWUS81 KBOX 022317
SPSBOX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
717 PM EDT TUE AUG 2 2011
MAZ017-018-020-021-RIZ001-002-030000-
NORTHERN BRISTOL MA-NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE
RI-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-WESTERN PLYMOUTH MA-
717 PM EDT TUE AUG 2 2011
AT 713 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL 3 MILES
SOUTHEAST OF CUMBERLAND...OR ABOUT 4 MILES SOUTHWEST OF NORTH
ATTLEBOROUGH...MOVING SOUTHEAST AT 40 MPH.
* SOME LOCATIONS AFFECTED INCLUDE...CENTRAL FALLS...PAWTUCKET...
ATTLEBOROUGH...REHOBOTH...TAUNTON...SWANSEA...DIGHTON...BERKLEY...
SOMERSET...FREETOWN...FALL RIVER...LAKEVILLE...ROCHESTER...NEW
BEDFORD...MATTAPOISETT...MARION AND ACUSHNET.
FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.
&&
LAT...LON 4196 7152 4202 7145 4202 7139 4198 7138
4201 7129 4173 7067 4172 7071 4169 7071
4168 7074 4164 7076 4164 7080 4161 7080
4162 7085 4159 7081 4158 7082 4157 7086
4162 7089 4159 7089 4157 7094
$$
BELKWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this special weather statement went out at Aug 2, 6:33 PM EDT, 44 minutes earlier.
Area forecast discussion, Aug 2, 6:33 PM EDT, 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 633 PM EDT TUE AUG 2 2011 .SYNOPSIS... A COLD FRONT WILL MOVE OFFSHORE TONIGHT. LOW PRESSURE PASSING SOUTH OF NEW ENGLAND LATE WEDNESDAY AND WEDNESDAY NIGHT MAY PRODUCE A FEW SHOWERS ALONG THE SOUTH COAST. QUIET WEATHER THURSDAY AND FRIDAY GIVES WAY TO ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS SATURDAY NIGHT AND SUNDAY AS LOW PRESSURE MOVES INTO SOUTHERN NEW ENGLAND. HIGH PRESSURE WILL BUILD INTO THE REGION FROM THE WEST EARLY NEXT WEEK. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... MESOSCALE UPDATE 630 PM... CONCENTRATED AREA OF SHOWERS/TSTMS OVER NE MA...MOSTLY N OF BOS...MOVING SE. THIS ACTIVITY IS EAST OF THE SEABREEZE BOUNDARY WHERE LOW LEVEL MOISTURE IS GREATER WITH DEWPOINTS IN THE LOWER 60S. ALL THE STORMS HAVE BEEN SUB SEVERE ALTHOUGH THERE WAS ONE REPORT OF PENNY SIZE HAIL IN READING...JUST BELOW SVR CRITERA. MESOANALYSIS INDICATES THAT INSTABILITY HAS WEAKENED WITH MLCAPES DOWN TO 500 J/KG BUT MID LEVEL LAPSE RATES ARE HOLDING STEADY NEAR 6 C/KM. GIVEN WEAKENING INSTABILITY...EXPECT THE TSTMS TO GRADUALLY WEAKEN AS THE AREA MOVES ACROSS E COASTAL MA AND CAPE COD BEFIRE PUSHING OFFSHORE AROUND 8 PM. OTHERWISE AN ISOLD SHOWER OR A BRIEF TSTM IS POSSIBLE INTO EARLY EVENING OVER CENTRAL/E MA AND RI. CLEARING SETS IN BEHIND COLD FRONT LATER TONIGHT. EXPECT PATCHY FOG ACROSS INTERIOR VALLEYS AS WELL AS NEAR S COAST. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/... MAIN ITEM OF CONCERN IS EFFECTS OF MCS AS IT DIVES SE FROM UPPER GREAT LAKES TONIGHT. MODELS HAVE BEEN INSISTENT THAT THIS FEATURE WILL MOVE ACROSS SOUTHERN NEW ENGLAND OVER PAST FEW DAYS...IN PARTICULAR NAM...BUT MODEL CONSENSUS NOW POINTS TO A MORE SOUTHERN TRACK. INTERESTING TO NOTE NAM AND SREFS REMAIN MOST AGGRESSIVE IN BRINGING RAINFALL INTO REGION WED...WHILE GFS/00Z ECMWF KEEP BULK OF ANY ACTIVITY TO OUR S. BASED UPON MID LEVEL FLOW AND CLIMATOLOGY WE FAVOR MORE SOUTHERN GFS SOLUTION...AND WILL RESTRICT CHANCE POPS TO OUR FAR W/SW ZONES WED AFTERNOON. IT IS USUALLY TOUGH TO GET REMNANTS OF MCS INTO SOUTHERN NEW ENGLAND UNLESS SYSTEM ORIGINATES N OF GREAT LAKES. WE WILL PROBABLY SEE A GOOD AMOUNT OF MID AND HIGH CLOUDS OVER AREA...ESPECIALLY IN OUR WESTERN ZONES...BUT BALANCE OF DAY LOOKS TO BE DRY. FORECAST HIGHS LEAN MORE TOWARD GFS MOS GIVEN MODEL PREFERENCE. && .LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/... * MAINLY DRY AND SEASONABLE THURSDAY AND FRIDAY * SHOWERS AND THUNDERSTORMS POSSIBLE SATURDAY NIGHT AND SUNDAY * DRY WEATHER RETURNS EARLY NEXT WEEK OVERVIEW... MODELS ARE IN GOOD AGREEMENT ON OVERALL LARGE SCALE PATTERN DURING THE EXTENDED PERIOD ALTHOUGH THERE IS MORE UNCERTAINTY WITH THE DETAILS. MID LEVEL VORTEX OVER THE MARITIMES EARLY IN THE PERIOD WILL LIFT OUT WITH SHORTWAVE RIDGING MOVING IN FOR FRI. FROM THE THE WEEKEND INTO EARLY NEXT WEEK...A BROAD LOW AMPLITUDE TROF WILL GRADUALLY DESCEND UPON THE GT LAKES AND NEW ENG AS SHORTWAVES ROTATE AROUND JAMES BAY VORTEX. TIMING OF THESE SHORTWAVES MOVING THROUGH THE LOW AMPLITUDE FLOW IS UNCERTAIN THIS FAR OUT...BUT LATEST GUIDANCE SUGGESTS BEST CHANCE OF SHOWERS/TSTMS WILL BE SAT NIGHT INTO SUNDAY FOLLOWED BY MOSTLY DRY CONDITIONS EARLY NEXT WEEK. TEMPS WILL AVERAGE CLOSE TO SEASONABLE NORMALS. WED NIGHT... MODEL CONSENSUS TRACKS LOW PRES FAR ENOUGH S OF NEW ENG TO KEEP BULK OF SHOWERS/TSTM ACTIVITY TO THE SW AND S WED NIGHT. DISCOUNTED SREF WHICH IS TOO FAR NORTH AND EAST WITH PRECIP SHIELD. IT APPEARS OUR SW ZONES WILL HAVE BEST CHANCE TO CLIPPED BY THE NE FRINGE OF THIS MCS WED EVENING AS DEEP LAYER THETA-E GRADIENT MOVES INTO REGION FROM THE WEST. HIGHEST POPS WHICH WILL BE IN THE CHC CATEGORY WILL BE FROM SW MA AND CT TO SW RI WITH SLIGHT CHC POPS EXTENDING JUST TO THE NE FROM CENTRAL MA TO SE MA. OTHERWISE MAINLY DRY WEATHER ALTHOUGH WITH MOCLDY SKIES. THURSDAY AND FRIDAY... MAINLY DRY WEATHER EXPECTED FOR MOST OF THIS PERIOD...ALTHOUGH CANT RULE OUT A BRIEF SHOWER/TSTM DEVELOPING THU AFTERNOON IN WEAK INSTABILITY AXIS...MAINLY INTERIOR LOCATIONS. MAX TEMPS REACHING LOW AND MID 80S...BUT EXPECT SEABREEZES TO DEVELOP BOTH DAYS WHICH WILL KEEP THE COAST COOLER. SATURDAY INTO SUNDAY... NEXT SHORTWAVE LIKELY TO AFFECT SNE SAT NIGHT INTO SUNDAY AS FRONTAL WAVE MOVES EWD INTO THE REGION. THINK MOST OF SAT WILL BE DRY..ESPECIALLY E ZONES WITH JUST A CHANCE OF SHOWERS REACHING W ZONES IN THE AFTERNOON. SEASONABLE TEMPS SAT BUT MORE UNCERTAINTY WITH SUNDAY TEMPS. IF SHOWERS LINGER THROUGH THE AFTERNOON THEN OUR SUNDAY TEMPS MAY END UP TOO WARM...BUT IT COULD BE QUITE HUMID. MONDAY AND TUESDAY... LOW CONFIDENCE FORECAST THIS FAR OUT...BUT LATEST GUIDANCE SUGGEST MAINLY DRY AND SEASONABLE AS HIGH PRESSURE BUILDS IN FROM THE WEST. && .AVIATION /00Z WEDNESDAY THROUGH SUNDAY/... FORECASTER CONFIDENCE LEVELS... LOW...LESS THAN 30 PERCENT MODERATE...30 PERCENT TO 60 PERCENT HIGH...GREATER THAN 60 PERCENT 130 PM... HIGH CONFIDENCE IN TAFS. SCT SHRA/TS OVER CENTRAL NEW ENGLAND WILL DEVELOP FARTHER S INTO CENTRAL/EASTERN MA THROUGH 20Z AND INTO RI/ CAPE COD 20-23Z. TSTMS MAY PRODUCE LARGE HAIL AND STRONG WIND GUSTS. TAFS INCLUDE CB GROUP DURING BEST WINDOW FOR TSTMS AT AIRPORT AS A HEADS UP...TAF AMD WILL BE ISSUED IF TSTMS BECOME MORE LIKELY AT TERMINAL. SHOWERS/TSTMS DIMINISH THIS EVENING. SHOULD SEE LOCAL MVFR VSBY IN PATCHY FOG OVERNIGHT ACROSS INTERIOR VALLEYS AND AROUND S COAST. VFR CIGS AOA 100 EXPECTED WED. SHOWERS SHOULD REMAIN SW OF NEW ENGLAND THROUGH DAY...ALTHOUGH CIGS COULD LOWER TO MVFR TOWARD EVENING AROUND BDL. KBOS TERMINAL... HIGH CONFIDENCE IN TAF. WIND SHIFT TO N EXPECTED 19Z-21Z. MAIN TIME FRAME FOR TSTMS IS 21Z-00Z...SOME OF WHICH MAY PRODUCE HAIL AND STRONG WIND GUSTS WITH BRIEF MVFR. OUTLOOK...WEDNESDAY NIGHT THROUGH SUNDAY... WEDNESDAY NIGHT...MEDIUM CONFIDENCE. MAINLY VFR BUT LOW PROB FOR A PERIOD OF MVFR CONDITIONS IN SHOWERS/SCT TSTMS SW ZONES IN THE EVENING. PATCHY LATE NIGHT MVFR/IFR FOG ALSO POSSIBLE IN NORMAL FOG PRONE LOCATIONS. THURSDAY THROUGH FRIDAY...MEDIUM TO HIGH CONFIDENCE. MAINLY VFR. LOW PROB FOR A BRIEF SHOWER/TSTM THU AFTERNOON. SATURDAY...MEDIUM CONFIDENCE. MAINLY VFR. SAT NIGHT INTO SUNDAY...LOW TO MEDIUM CONFIDENCE. CONDITIONS LOWERING TO MVFR/IFR AS SHOWERS/SCT TSTMS MOVE IN FROM THE WEST. && .MARINE... STILL HAVE POTENTIAL FOR SCATTERED TSTMS THROUGH THIS EVENING... MAINLY ON E MA WATERS WHERE STRONGER STORMS COULD PRODUCE HAIL AND GUSTY WINDS. OTHERWISE LIGHT WINDS AND SEAS EXPECTED TONIGHT AND WED WITH FLAT SEAS. SHOWERS WED SHOULD REMAIN W OF RI BORDER THROUGH LATE AFTERNOON. OUTLOOK...WEDNESDAY NIGHT THROUGH SUNDAY... WINDS AND SEAS REMAIN BELOW SCA CRITERIA THROUGH SAT. THERE IS A CHANCE FOR A PERIOD OF SCA SOUTHERLY WINDS SAT NIGHT INTO SUNDAY AHEAD OF A FRONTAL WAVE. SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE SAT NIGHT INTO SUNDAY. && .EQUIPMENT... BLOCK ISLAND AWOS /KBID/ DEWPOINT IS ERRONEOUS AND FAA HAS BEEN NOTIFIED. THERE IS NO ESTIMATE OF WHEN IT WILL BE FIXED. THIS MAY AFFECT MOS GUIDANCE FOR KBID. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...NONE. && SYNOPSIS...KJC/JWD NEAR TERM...KJC/JWD SHORT TERM...JWD LONG TERM...KJC AVIATION...KJC/JWD MARINE...KJC/JWD EQUIPMENT...
Hazardous weather outlook, Aug 2, 3:55 PM EDT, 3 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 355 PM EDT TUE AUG 2 2011 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-032000- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 355 PM EDT TUE AUG 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...THROUGH EARLY EVENING. WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS CENTRAL AND EASTERN MASSACHUSETTS...RHODE ISLAND AND PORTIONS OF SOUTHWEST NEW HAMPSHIRE. AN ISOLATED STORM OR TWO COULD PRODUCE STRONG WIND GUSTS AND HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-032000- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 355 PM EDT TUE AUG 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...THROUGH EARLY EVENING. WIDELY SCATTERED STRONG THUNDERSTORMS ARE POSSIBLE OVER THE COASTAL WATERS ADJACENT TO EASTERN MASSACHUSETTS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 2, 5:26 PM EDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
526 PM EDT TUE AUG 2 2011
MAZ005-013>016-019-022200-
CENTRAL MIDDLESEX COUNTY MA-EASTERN NORFOLK MA-EASTERN PLYMOUTH
MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA-WESTERN NORFOLK MA-
526 PM EDT TUE AUG 2 2011
AT 522 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND
PENNY SIZED HAIL 2 MILES NORTH OF WELLESLEY...OR ABOUT 4 MILES WEST
OF NEWTON...MOVING SOUTHEAST AT 30 MPH.
* SOME LOCATIONS AFFECTED INCLUDE...WATERTOWN...NEWTON...DOVER...
NEEDHAM...BRIGHTON...ALLSTON...BROOKLINE...WEST ROXBURY...
WESTWOOD...DEDHAM...ROSLINDALE...FOREST HILLS...JAMAICA PLAIN...
NORWOOD...HYDE PARK...BOSTON...SOUTH BOSTON...MATTAPAN...
DORCHESTER...MILTON...CANTON...QUINCY...RANDOLPH...BRAINTREE...
WEYMOUTH...HOLBROOK...HINGHAM AND AVON.
FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.
&&
LAT...LON 4224 7083 4217 7089 4210 7107 4231 7141
4242 7129 4233 7103 4231 7103 4232 7101
4231 7098 4228 7101 4227 7099 4228 7096
4230 7096 4230 7095
BELKSpecial weather statement, Aug 2, 6:23 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
623 PM EDT TUE AUG 2 2011
MAZ005>007-014-015-022-022245-
BARNSTABLE MA-CENTRAL MIDDLESEX COUNTY MA-EASTERN ESSEX MA-SOUTHEAST
MIDDLESEX MA-SUFFOLK MA-WESTERN ESSEX MA-
623 PM EDT TUE AUG 2 2011
AT 618 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL OVER
WAKEFIELD...OR ABOUT 4 MILES NORTHWEST OF LYNN...MOVING SOUTHEAST AT
20 MPH.
* SOME LOCATIONS AFFECTED INCLUDE...MALDEN...SAUGUS...LYNN...
REVERE...SALEM...WINTHROP...SWAMPSCOTT AND NAHANT.
FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.
HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
ROADS. SPOTTERS HAVE REPORTED RAINFALL OF 0.39 INCHES WITHIN 5
MINUTES IN LYNN AT 619 PM EDT.
&&
LAT...LON 4255 7084 4253 7085 4253 7080 4251 7082
4252 7083 4248 7084 4245 7093 4242 7091
4245 7095 4241 7098 4235 7095 4235 7087
4232 7088 4234 7093 4232 7092 4250 7116
4260 7106 4261 7105
BELKLocal storm report, Aug 2, 6:39 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
639 PM EDT TUE AUG 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL READING 42.54N 71.11W
08/02/2011 E0.75 INCH MIDDLESEX MA AMATEUR RADIO
0610 PM HAIL NORTH READING 42.57N 71.07W
08/02/2011 E0.75 INCH MIDDLESEX MA AMATEUR RADIO
&&
KJCSpecial weather statement, Aug 2, 6:52 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
652 PM EDT TUE AUG 2 2011
MAZ019-021-022-022315-
BARNSTABLE MA-EASTERN PLYMOUTH MA-SOUTHERN PLYMOUTH MA-
652 PM EDT TUE AUG 2 2011
AT 650 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL 2 MILES EAST OF
BOURNE...OR ABOUT 13 MILES NORTH OF FALMOUTH...MOVING SOUTHEAST AT 30
MPH.
* SOME LOCATIONS AFFECTED INCLUDE...SANDWICH...MASHPEE...YARMOUTH...
HYANNIS AND BARNSTABLE.
FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.
&&
LAT...LON 4164 7014 4164 7019 4160 7026 4163 7028
4163 7035 4160 7037 4160 7044 4169 7064
4171 7064 4170 7067 4172 7070 4180 7061
4182 7054 4177 7047 4174 7029 4172 7026
4173 7024 4169 7011
BELKSpecial weather statement, Aug 2, 7:10 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
710 PM EDT TUE AUG 2 2011
MAZ022-022330-
BARNSTABLE MA-
710 PM EDT TUE AUG 2 2011
AT 704 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL 4 MILES
NORTHEAST OF MASHPEE...OR ABOUT 7 MILES WEST OF BARNSTABLE...MOVING
SOUTHEAST AT 25 MPH. THERE HAVE BEEN SEVERAL REPORTS OF ONE HALF TO
THREE QUARTER INCH HAIL IN BOURNE AND SANDWICH.
ANOTHER STORM WILL MOVE INTO ORLEANS AND EASTHAM FROM CAPE COD BAY
BY 730 PM EDT. THIS STORM COULD ALSO PRODUCE ONE HALF TO THREE
QUARTER HAIL.
* SOME LOCATIONS AFFECTED INCLUDE...BARNSTABLE...HYANNIS...
YARMOUTH...DENNIS...ORLEANS...HARWICH...EASTHAM...CHATHAM AND
BREWSTER.
FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.
HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
ROADS.
&&
LAT...LON 4154 7000 4154 7002 4165 6998 4166 7000
4164 7019 4160 7026 4163 7028 4163 7035
4160 7042 4165 7058 4178 7049 4174 7029
4172 7026 4176 7019 4179 7004 4181 7001
4188 7002 4192 7006 4192 6997 4169 6992
BELKSpecial weather statement, Aug 2, 7:17 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
717 PM EDT TUE AUG 2 2011
MAZ017-018-020-021-RIZ001-002-030000-
NORTHERN BRISTOL MA-NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE
RI-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-WESTERN PLYMOUTH MA-
717 PM EDT TUE AUG 2 2011
AT 713 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL 3 MILES
SOUTHEAST OF CUMBERLAND...OR ABOUT 4 MILES SOUTHWEST OF NORTH
ATTLEBOROUGH...MOVING SOUTHEAST AT 40 MPH.
* SOME LOCATIONS AFFECTED INCLUDE...CENTRAL FALLS...PAWTUCKET...
ATTLEBOROUGH...REHOBOTH...TAUNTON...SWANSEA...DIGHTON...BERKLEY...
SOMERSET...FREETOWN...FALL RIVER...LAKEVILLE...ROCHESTER...NEW
BEDFORD...MATTAPOISETT...MARION AND ACUSHNET.
FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.
&&
LAT...LON 4196 7152 4202 7145 4202 7139 4198 7138
4201 7129 4173 7067 4172 7071 4169 7071
4168 7074 4164 7076 4164 7080 4161 7080
4162 7085 4159 7081 4158 7082 4157 7086
4162 7089 4159 7089 4157 7094
BELKThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 8:43 AM EDT | Special Marine Warning | BOX | 62 min | |
| Aug 2, 5:16 PM EDT | Severe Thunderstorm Warning | BOX | Barnstable | 29 min |
| Aug 2, 5:18 PM EDT | Special Marine Warning | BOX | 39 min | |
| Aug 2, 5:26 PM EDT | Special Weather Statement | BOX | Norfolk | 34 min |
| Aug 2, 6:16 PM EDT | Areal Flood Advisory | BOX | Essex, Middlesex, Suffolk | 71 min |
| Aug 2, 6:23 PM EDT | Special Weather Statement | BOX | Suffolk | 22 min |
| Aug 2, 6:43 PM EDT | Special Marine Warning | BOX | 32 min | |
| Aug 2, 6:52 PM EDT | Special Weather Statement | BOX | Barnstable | 23 min |
| Aug 2, 7:10 PM EDT | Special Weather Statement | BOX | Barnstable | 20 min |
| Aug 2, 7:13 PM EDT | Severe Thunderstorm Warning | BOX | Barnstable | 20 min |
| Aug 2, 7:22 PM EDT | Special Marine Warning | BOX | 23 min | |
| Aug 2, 7:49 PM EDT | Special Marine Warning | BOX | 26 min | |
| Aug 2, 1:08 AM EDT | Special Weather Statement | BOX | 52 min | |
| Aug 2, 4:24 PM EDT | Special Weather Statement | BOX | Hillsborough | 36 min |
Nearby
Special Weather Statements in Massachusetts, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.